i have been weaning off lortabs for a few months...i am down from 4 pills aday to 1 and 1/2 my question is it normal to have a burning in my throat when i go to long without a pill...this really is the only side affect i have ..well and some irritability...please help...
Well, we are all different and there are some people who don't experience bad withdrawal. You may be one of those lucky ones who got a "get out of jail free card." ;) So you are down to just one half? That is great! You may feel a little worse when you jump completely but it sounds like you are doing a lot better than most of us.
It may have, or you just might be lucky. Either way, don't pull a Minn and analyze it to death ;) Just stay remember where you were and how far you have come. If you have to wd again, you may not be as fortunate. You have done great!
That's a hard one to answer, but for me, my sleep got noticeably better after about 10 days. I still don't sleep as much as I used to. Most nights I do get about 6 hours or so. You will start noticing incremental improvement. Don't let what I said deter you. It varies from person to person. I also found that the more I do during the day with no naps, the more I sleep at night. If you are a coffee drinker, stick to drinking it only in the early part of the day. The same goes for caffeinated drinks like sodas.
Keep going! The sleep is the last thing to come for most of us. The good news is that it really does get better.
our bodies are used to the pills knocking us out--at least for me---I would stay up to 1 or 2 am and then fall dead alseep until 10 or 11 and wake up groggy and heavy. Now I go to sleep at 9 or 10 and get up at 5 or 6..awake and wired for action. I personally believe that the brain needs time to reorient itself and depending on the person takes awhile. I noticed a difference after the first month. Give it time and let the body reset itself. Good work!
you know, it could be that the pain pills were hiding your throat pain and you are now feeling it. I have had severe heartburn/reflux and had to get it diagnosed to find relief. you may need to see a dr. if it continues! Good luck and I hope work goes well!
Wow tc, that is fantastic! Now just don't get suckered into taking them again thinking that the withdrawal won't be that bad or that you can control it. Consider this a gift and guard that sobriety! Your story is encouraging because a lot of people are afraid to quit because of the withdrawal. If I had read all the stuff about wd beforehand I don't know if I would have tried or not. I am not saying people don't have bad experiences because mine was pretty rough. Just saying we're all going to experience it differently so it is just best to enter into it with an open mind and stay as active and busy as possible like you did. Great job!
Yup, the irritability made me not even want to be around myself ;) I really tried not to take it out on anyone else but man, it was hard! Especially at work. I now realize that the pills helped me cope with a job I don't like. And an ex-husband whose sole purpose in life is to make me miserable. Just keep plugging away. Do things to distract your mind. Think about something that makes you chuckle. You will make it! :)
the mental craving for the pills. That is the hard part as the brain/body wants the pills and will try all sorts of things subconsciously to start up again.
You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals and often why we keep craving long after the physical withdrawals are over.
Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.
When you stop taking the opiates, they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.
Endorphins like dopamine control your moods, anxiety, sadness, anger, happiness, pain etc.
You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.
Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.
Man you are SO blessed. Don't worry just be thankful. The restless nights are a definite w/d symptom so I'd say you are seeing what you are going to get. Hopefully sleep patterns will moderate quickly since you were so deliberate with your taper. Congrats. I cut my intake in half, but I have cheated a little since. Going from 3 today (been that way for a week or more) to two tomorrow by noon - when work is done, and then no more. I am planning a week for the worst of the detox. I am already being bothered more than you, so pat yourself on the back. Your relatively low intake and long, careful taper probably have worked. Congrats. DON'T TAKE ANOTHER NO MATTER WHAT!
im missing something...i m not depressed at all...went golfing today bowling tonight...looking forward to being outside this summer...sometimes i think the people on here want u to feel bad to validate their own misery .............
YOu are one lucky duck. That is not the case for a lot of us. It depends on a lot of things including and not limited to duration, substance, amounts, etc. I would be thanking God right now if I was in your situation. Take it for what it is- A Blessing.
If the other posts are bothering you - just pass them up. Sometimes people just need to get it off their chest. It lightens the load a little for them:)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.